MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICROVENTION, INC. SCEPTER XC; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number BC0411XC-ID-700
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 06/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was discarded and not available for return to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.The instructions for use (ifu) identifies stroke as potential complications associated with use of the device.
 
Event or Problem Description
It was reported during treatment of an embolization of a arteriovenous malformation (avm) and congestive cardiac failure (ccf) with a scepter balloon, multiple coils and a competitor's liquid embolic system, the embolic syringe broke off at the hub of the scepter xc balloon catheter.The microcatheter and balloon were removed from the patient.The patient was reported to have a stroke during the procedure and the physician embolized other feeding vessels.
 
Additional Manufacturer Narrative
Received additional information via email.It was stated that cause was most likley a faulty syringe that microvention inc.Does not manufacturer.It cannot be determined in which device the syringe broke as many catheters were used in the case.The occulusion of other feeding vessels was considered to be suboptimal.

Brand Name
SCEPTER XC
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key15089892
Report Number2032496-2022-00289
Device Sequence Number5101787
Product Code MJN
UDI-Device Identifier00842429103418
UDI-Public(01)00842429103418(11)220128(17)241231(10)0000151820
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberBC0411XC-ID-700
Device Catalogue NumberBC0411XC
Device Lot Number0000151820
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY DUO MICROCATHETER (QUANTITY OF 3) SCEPTER; SCEPTER MINI
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown